# SDR 98ZZZX4001

- Difficulty date: September 8, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1003P
- Make and model: Doug DC-9-32
- Aircraft serial: 48150
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BR9707001
- Condition: Shorted
- Location: Cabin
- Component: Bruce
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TWO POWER LAMPHOLDER ASSEMBLIES (BALLAST) WERE BURNED BY ARCING WITH THE ELECTRIC WIRE CONNECTOR WHICH WAS FABRICATED AND ASSEMBLED BY BRUCE INDUSTRIES (FAA PMA 400-067), AND DELIVERED TO AEROMEXICO FOR INTERIOR MODIFICATION OF DC9'S.  THIS AIRCRAFT WAS MODIFIED ON 3-10-98; HENCE, THE PARTS WERE ALMOST NEW (6 MONTHS OF USE SINCE INSTALLED).  SUBMITTER STATED, APPARENTLY, THE PLASTIC COVER AT THE CONNECTION WAS MELTED BY OVERHEAT AND THEN THERE WAS A SHORT CIRCUIT THAT BURNED THE BALLAST.
